Alert archive / Missouri / Wind Advisories in 2007

Wind Advisory 1, NWS Kansas City, MO

January 7, 20077 counties in Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this wind advisory at Jan 7, 2007, 3:46 PM CST for 7 counties in Missouri; Doniphan County, Kansas. It took effect at Jan 8, 2007, 12:00 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 3:46 PM CST (21:46 UTC)
In effect from
Jan 8, 2007, 12:00 PM CST
Expired
Jan 9, 2007, 8:00 AM CST
In force
20 hr
Issued by
NWS Kansas City, MO

Counties Doniphan County, KS, Andrew County, MO, Atchison County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 162 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 072146
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CST SUN JAN 7 2007


KSZ102-MOZ001>005-011-012-080600-
/O.NEW.KEAX.WI.Y.0001.070108T1800Z-070109T0300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH
346 PM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CST MONDAY. 

NORTHWEST WINDS BECOME GUSTY ON MONDAY...AND BY AFTERNOON ARE
EXPECTED TO INCREASE SIGNIFICANTLY...WITH SUSTAINED WINDS AROUND 30
MPH AND GUSTS IN THE 40 TO 45 MPH RANGE POSSIBLE IN NORTHWEST MISSOURI
AND EXTREME NORTHEAST KANSAS. THE STRONG WINDS WILL CONTINUE INTO THE
EARLY EVENING HOURS BUT SHOULD SUBSIDE A BIT AFTER 9 PM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

PC
8 follow-up statements
000 
WWUS73 KEAX 080344
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 PM CST SUN JAN 7 2007

KSZ102-MOZ001>005-011-012-081200-
/O.CON.KEAX.WI.Y.0001.070108T1800Z-070109T0300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH
944 PM CST SUN JAN 7 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM CST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM CST MONDAY. 

NORTHWEST WINDS WILL BECOME GUSTY ON MONDAY...AND BY AFTERNOON ARE
EXPECTED TO INCREASE SIGNIFICANTLY...WITH SUSTAINED WINDS AROUND
30 MPH AND GUSTS IN THE 40 TO 45 MPH RANGE POSSIBLE IN NORTHWEST
MISSOURI AND EXTREME NORTHEAST KANSAS. THE STRONG WINDS WILL
CONTINUE INTO THE EARLY EVENING HOURS BUT SHOULD SUBSIDE A BIT
AFTER 9 PM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

CUTTER
000 
WWUS73 KEAX 080943
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 AM CST MON JAN 8 2007

KSZ102-MOZ001>005-011-012-081745-
/O.EXT.KEAX.WI.Y.0001.070108T1800Z-070109T0900Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH
343 AM CST MON JAN 8 2007

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM CST
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 3 AM CST
TUESDAY. 

WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE SIGNIFICANTLY TO
AROUND 30 MPH WITH OCCASIONAL GUSTS BETWEEN 40 AND 45 MPH THIS
AFTERNOON. PERSONS IN FAR NORTHWEST MISSOURI AND THE NORTHEAST CORNER
OF KANSAS SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS LINGERING
WELL INTO THE OVERNIGHT HOURS AS A CANADIAN COLD FRONT PLOWS THROUGH
THE REGION. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

MJ
000 
WWUS73 KEAX 081729
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 AM CST MON JAN 8 2007

KSZ102-MOZ001>005-011-012-082345-
/O.EXT.KEAX.WI.Y.0001.070108T1800Z-070109T1200Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH
1129 AM CST MON JAN 8 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST TUESDAY. 

WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE SIGNIFICANTLY TO
AROUND 30 MPH WITH OCCASIONAL GUSTS BETWEEN 40 AND 45 MPH THIS
AFTERNOON. WINDS WILL LIKELY BECOME STRONG AND GUSTY EARLY THIS
AFTERNOON WITH THE STRONGEST WINDS ARRIVING LATER TONIGHT. PERSONS
IN FAR NORTHWEST MISSOURI AND THE NORTHEAST CORNER OF KANSAS SHOULD
BE PREPARED FOR STRONG AND GUSTY WINDS LINGERING WELL INTO THE
OVERNIGHT HOURS AS A CANADIAN COLD FRONT PLOWS THROUGH THE REGION.
WINDS SHOULD BEGIN TO RELAX BY LATE TUESDAY MORNING AND INTO THE
EARLY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

DEROCHE
000 
WWUS73 KEAX 082300
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CST MON JAN 8 2007

KSZ102-MOZ001>005-011-012-090700-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-070109T1200Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH
500 PM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

WINDS HAVE BEGUN TO SWITCH TO THE NORTHWEST AS A CANADIAN COLD FRONT
PLOWS THROUGH THE REGION. WIND SPEEDS WILL INCREASE SIGNIFICANTLY TO
AROUND 30 MPH WITH OCCASIONAL GUSTS BETWEEN 40 AND 45 MPH OVERNIGHT
IN NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS. WINDS WILL LIKELY
REMAIN STRONG AND GUSTY OVERNIGHT WITH THE STRONGEST WINDS ARRIVING
AROUND MIDNIGHT. MOTORISTS...ESPECIALLY THOSE ON INTERSTATE 35 OR
29...OR STATE HIGHWAYS IN NORTHWEST MISSOURI AND NORTHEAST KANSAS
SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE CROSS WINDS.

THE WIND WILL BEGIN TO RELAX BY AROUND SUNRISE TUESDAY
MORNING...THOUGH BREEZY CONDITIONS WILL CONTINUE UNTIL THE MID
AFTERNOON HOURS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

CUTTER
000 
WWUS73 KEAX 090104
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CST MON JAN 8 2007

KSZ102-090215-
/O.CAN.KEAX.WI.Y.0001.000000T0000Z-070109T1200Z/
DONIPHAN-
INCLUDING THE CITY OF...TROY
704 PM CST MON JAN 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL STILL BECOME GUSTY LATE THIS EVENING...BUT ARE NOT
EXPECTED TO REACH ADVISORY CRITERIA. WINDS FROM THE NORTHWEST MAY
STILL GUST AS HIGH AS 35 MPH AT TIMES...BUT THE SUSTAINED WINDS ARE
EXPECTED TO REMAIN BELOW 30 MPH.

$$

MOZ001>005-011-012-090915-
/O.EXT.KEAX.WI.Y.0001.070109T0300Z-070109T1100Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH
704 PM CST MON JAN 8 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM CST TUESDAY. 

WINDS WILL INCREASE SIGNIFICANTLY TO AROUND 30 MPH WITH OCCASIONAL
GUSTS TO 40 MPH STARTING FIRST IN THE NORTHWEST CORNER OF MISSOURI
LATE IN THE EVENING AND THEN TOWARD THE BETHANY AREA AFTER MIDNIGHT.
THE WINDS SHOULD BEGIN TO DECREASE TO BELOW ADVISORY CRITERIA AFTER 3
AM...SO THAT BY DAYBREAK...THOUGH STILL GUSTY...SHOULD BE MORE IN THE
20 TO 25 MPH RANGE. MOTORISTS...ESPECIALLY THOSE ON INTERSTATE 35 OR
29...SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE CROSS WINDS EXPECTED
LATE THIS EVENING AND OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30
TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF
THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA
CAUTION UNTIL THE WINDS SUBSIDE.

$$

PC
000 
WWUS73 KEAX 090401
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CST MON JAN 8 2007

MOZ001>005-011-012-091100-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-070109T1100Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH
1001 PM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST TUESDAY. 

STRONGER WINDS WILL BE MOVING OUT OF EASTERN NEBRASKA AND WESTERN
IOWA AND INTO NORTHWEST MISSOURI BY MIDNIGHT. THE NORTHWEST WINDS ARE
EXPECTED TO PICK UP TO AROUND 30 MPH FOR A TIME EARLY IN THE MORNING WITH
SOME GUSTS IN THE 35 TO 40 MPH RANGE. ALTHOUGH THE STRONGEST WINDS
MAY NOT LAST MORE THAN AN HOUR OR TWO...WINDS WILL STAY GUSTY THE
REST OF THE NIGHT. MOTORISTS... ESPECIALLY THOSE ON INTERSTATE 35 OR
29...SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE CROSS WINDS EXPECTED
OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

PC
000 
WWUS73 KEAX 090930
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 AM CST TUE JAN 9 2007

MOZ001>005-011-012-091400-
/O.EXT.KEAX.WI.Y.0001.000000T0000Z-070109T1400Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH
330 AM CST TUE JAN 9 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM CST THIS MORNING. 

STRONGER WINDS WILL BE MOVING OUT OF EASTERN NEBRASKA AND WESTERN
IOWA BY 5 AM. SUSTAINED NORTHWEST WINDS WILL APPROACH 30 MPH WITH
PEAK GUSTS AT OR IN EXCESS OF 40 MPH. ALTHOUGH THE STRONGEST WINDS
MAY NOT LAST MORE THAN AN HOUR OR TWO...WINDS WILL STAY GUSTY FOR
MUCH OF THE MORNING HOURS. MOTORISTS...ESPECIALLY THOSE ON
INTERSTATE 35 OR 29...SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE STRONG
CROSS WINDS EXPECTED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

SAW
000 
WWUS73 KEAX 091355
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 AM CST TUE JAN 9 2007

MOZ001>005-011-012-091500-
/O.EXP.KEAX.WI.Y.0001.000000T0000Z-070109T1400Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH
755 AM CST TUE JAN 9 2007

...WIND ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING. 

STRONG NORTHWEST WINDS GUSTING TO 40 MPH WILL GRADUALLY DIMINISH THIS
MORNING...BUT REMAIN BREEZY DURING THE AFTERNOON HOURS WITH WIND
SPEEDS IN THE 15 TO 25 MPH RANGE.

$$

MJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 7, 3:35 PM CST, 11 minutes earlier.

Area forecast discussion, Jan 7, 3:35 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
335 PM CST SUN JAN 7 2007

.DISCUSSION...

MAIN FORECAST CONCERNS IN THE SHORT TERM IS DEALING WITH NORTHWEST
FLOW THROUGH TUESDAY MORNING...WITH A CLIPPER TYPE SYSTEM MOVING
SOUTHEAST IN THIS FLOW ON MONDAY...THEN THE TRANSITION ON TUESDAY
NIGHT AND WEDNESDAY AS UPPER RIDGING PROGRESSES INTO THE AREA.

CURRENTLY SEEING COLD FRONT PLOWING THROUGH AREA...ASSOCIATED WITH A
SHORT WAVE TROUGH THAT WILL BE BISECTING THE FORECAST AREA THIS
EVENING. THIS TROUGH QUICKLY MOVES OFF INTO THE OHIO VALLEY
OVERNIGHT...SO MAIN TIME FRAME FOR LOW LEVEL COLD AIR ADVECTION WILL
BE THIS AFTERNOON AND EVENING.

WARM AIR ADVECTION ABOVE THE INVERSION WILL BEGIN TO TAKE PLACE
OVERNIGHT...AND WITH INVERSION LIFTING THEN FINALLY BREAKING DOWN BY
MIDDAY WITH A WARM FRONT MOVING ACROSS THE FORECAST AREA...EXPECT TO
SEE WINDS TO PICK UP IN EARNEST IN THE AFTERNOON. BY LATE
AFTERNOON...AS SURFACE WAVE MOVES INTO WISCONSIN...PRESSURE GRADIENT
INCREASES...ESPECIALLY ACROSS NORTHWEST CORNER OF MISSOURI...AND
STAYS TIGHTENED UP THROUGH THE EVENING HOURS. VERY GUSTY NORTHWEST
WINDS ARE EXPECTED FOR THE AFTERNOON AND EVENING HOURS ON MONDAY.
SOUNDINGS INDICATE THAT WE WILL BE ABLE TO MIX DOWN FROM AT LEAST
800 MB MONDAY AFTERNOON...AND WITH WINDS IN THE 50 KT RANGE AT THAT
LEVEL...WOULD EXPECT THE 30 MPH CRITERIA AT THE SURFACE TO BE MET IN
THE AFTERNOON AND EARLY EVENING HOURS. THE GUSTS MAY EVEN LAST
LONGER THAN THAT AS SOUNDINGS INDICATE AS NOT MUCH OF A SURFACE
INVERSION WILL LIKELY SET UP OVERNIGHT. WILL GO WITH AN ADVISORY FOR
EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI FOR THE AFTERNOON
AND EARLY EVENING HOURS AT THIS POINT...BUT ADVISORY AREA AND TIME
FRAME MAY HAVE TO BE ADJUSTED BY LATER SHIFTS.

THIS CLIPPER TYPE SYSTEM BRINGING ALL THE WINDS...SHOULD BE TRACKING
FAR ENOUGH NORTH TO KEEP THE WEATHER DRY ACROSS THE FORECAST
AREA...AS LOW LEVELS...BELOW 800 MB REMAIN QUITE DRY.
HOWEVER...ENOUGH MOISTURE SHOWING UP IN THE 800 TO 700 MB RANGE TO
INDICATE QUITE A BIT OF CLOUDINESS FOR MONDAY AFTERNOON WHICH SHOULD
INHIBIT TEMPERATURE CLIMB DESPITE WARM FRONTAL PASSAGE...ESPECIALLY
IN NORTHEAST PORTIONS OF FORECAST AREA.  STILL TEMPERATURES WILL
AGAIN BE ABOVE NORMAL FOR JANUARY.

ON TUESDAY...AS UPPER RIDGING TAKES HOLD...SURFACE RIDGE WILL ALSO
BE MOVING INTO THE CENTRAL PLAINS. THIS SURFACE RIDGING
HOWEVER...WILL JUST GIVE A GLANCING BLOW AS LEE SIDE TROUGHING IN
THE COLORADO HIGH PLAINS STARTS TO DEVELOP TUESDAY NIGHT...SO ANY
COOL DOWN ASSOCIATED WITH THE AIRMASS OF THIS HIGH WILL BE SHORT
LIVED.

PC

MODELS CONTINUE TO SHOW A SIGNIFICANT STORM SYSTEM TAKING SHAPE FOR
THE LATTER PART OF THE WEEK. SURFACE PRESSURE GRADIENT TIGHTENS AND
STRONG WARM AIR ADVECTION DEVELOPS FOR WEDNESDAY. HAVE PUSHED TEMPS
UP SLIGHTLY FOR BOTH WEDNESDAY AND WEDNESDAY NIGHT. MOISTURE WILL
ALSO BE ON THE INCREASE. BY THURSDAY...ISENTROPIC LIFT AND ADEQUATE
MOISTURE SHOULD BE AVAILABLE FOR RAIN SHOWERS/DRIZZLE ACROSS THE
REGION. AMOUNTS SHOULD BE ON THE LIGHT SIDE WITH MOISTURE NOT YET
VERY DEEP.

MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION THROUGH
FRIDAY. AS THE UPPER LEVEL SYSTEM APPROACHES...DEEPER MOISTURE WILL
LEAD TO MORE WIDESPREAD AND HEAVIER SHOWERS. AT THIS TIME...SURFACE
AND MID LEVEL TEMPERATURES SHOULD BE WARM ENOUGH FOR ALL RAIN.

COLD AIR STARTS TO FILTER IN BEHIND THE FRONT THURSDAY NIGHT INTO
FRIDAY. DEEP MOISTURE IS STILL PRESENT. MODEL FORECASTS CONTINUE TO
SHOW A STRONG INDICATION OF A FREEZING RAIN SCENARIO FOR FRIDAY INTO
SATURDAY ACROSS MUCH OF THE AREA...BUT MAINLY NORTH OF A LINE FROM
PAOLA KANSAS TO MACON MISSOURI.

WHILE MODELS HAVE BEEN FAIRLY CONSISTENT...IT IS STILL TOO EARLY TO
DETERMINE THE ACTUAL SCENARIO. THINK CENTRAL MISSOURI WILL SEE RAIN
THROUGHOUT MOST OF THE EVENT. WHILE LOCATIONS NORTH OF THERE WILL
SEE FREEZING RAIN THROUGH MUCH OF FRIDAY AND SATURDAY. DO THINK
THERE WILL BE A CHANCE FOR SNOW ACROSS MAINLY FAR NORTHERN MISSOURI
LATE SATURDAY INTO SUNDAY AS THE UPPER LEVEL SYSTEM WILL BE AT ITS
CLOSEST AND THE COLD AIR WILL BE DEEPER.

NRR

&&

.AVIATION...

/1128 AM CST SUN JAN 7 2007/
WILL ADD LLWS TO TAFS AS 950 MB GRADIENT TIGHTENS UP LATE TONIGHT IN
RESPONSE TO LOW LEVEL TROUGH MOVING THROUGH AREA. THOSE WINDS SHOULD
MIX DOWN BY THE MID MORNING HOURS ON MONDAY AS LOW LEVEL INVERSION
BREAKS DOWN RATHER QUICKLY IN RESPONSE TO STRONG WARM AIR
ADVECTION.

PC

&&

.PREV DISCUSSION...

/1055 AM CST SUN JAN 7 2007/
DID A MINOR UPDATE TO BETTER HANDLE TEMPERATURES THIS AFTERNOON...AS
COLDER AIR MOVES IN BEHIND FRONT. ALSO WILL BACK OUT OF CHANCE POPS
IN NORTHEAST AREAS...AND LEAVE JUST SPRINKLES...AS CURRENT RADAR
TRENDS AND BUFR SOUNDINGS IN THOSE AREAS INDICATE PERIOD OF LIFT
WILL BE BRIEF.

PC

/410 AM CST SUN JAN 7 2007/
MOST OF THE INTERESTING WEATHER IS AT THE END OF THE WORK WEEK AND
NEXT WEEKEND. TILL THEN IT WILL BE A ROLLER COASTER RIDE OF FAST
MOVING SHORTWAVES EMBEDDED WITHIN DEVELOPING NORTHWEST FLOW ALOFT.
FIRST SUCH FEATURE IS COMPRISED OF A COUPLE VORTICITY MAXIMA
ROTATING THROUGH THE MAIN TROUGH WHICH STRETCHES FROM THE NORTHERN
PLAINS THROUGH WESTERN KS. QUITE A BIT OF MID/HIGH LEVEL CLOUDINESS
ASSOCIATED WITH THIS SYSTEM WILL TRANSLATE ACROSS THE CWA TODAY. FOR
EVENING MODELS CONTINUED PREVIOUS TREND OF DEEPENING THIS TROUGH
TODAY. LOOKS REASONABLE GIVEN STRENGTH OF UPSTREAM UPPER LEVEL WIND
FIELDS AND SATELLITE TRENDS. WOULD NOT BE SURPRISED TO SEE PATCHY
LIGHT SHOWERS THIS AFTERNOON OVER THE FAR NORTHEAST CWA...ALTHOUGH
LACK OF MOISTURE IN THE LOWER LEVELS SHOULD INITIALLY RESULT IN ONLY
VIRGA. ASSOCIATED COLD FRONT WILL PLOW THROUGH THE CWA TODAY WITH
BRISK NORTHWEST WINDS AND COLD AIR ADVECTION FOLLOWING THE PASSAGE
OF THE FRONT. ONLY MINOR TWEAKS MADE TO GOING TEMPERATURE FORECAST.

BOUT OF COLD AIR ADVECTION WILL BE SHORT LIVED AS BOUNDARY LAYER
WINDS QUICKLY BACK IN RESPONSE TO NEXT IN THE SERIES OF SHORTWAVES.
THIS NEXT FEATURE IS PROGGED TO BE MORE STRETCHED OUT AND EMBEDDED
WITHIN THE BROAD UPPER LEVEL JET. STRONG AND DEEP WARM AIR ADVECTION
WILL OVERSPREAD THE REGION TOMORROW BUT AT THE EXPENSE OF
CONSIDERABLE MID/HIGH LEVEL CLOUDINESS. THIS WILL NEGATE THE
UNSEASONABLY WARM BOUNDARY LAYER TEMPERATURES AND LIMIT THE WARM UP.
AGAIN...CURRENT TEMPERATURES LOOK REASONABLE. PRECIPITATION EXPECTED
TO REMAIN TO THE NORTH OF THE CWA.

ANOTHER BRIEF BOUT OF COLD AIR WILL SPREAD THROUGH THE CWA MONDAY
NIGHT AND TUESDAY. EVEN THEN TEMPERATURES WILL ONLY COOL DOWN TO
SEASONAL VALUES.

BOUNDARY LAYER WINDS WILL THEN ONCE MORE BACK AS LEE SIDE TROUGHING
FORMS IN AHEAD OF A DEVELOPING WINTER STORM TAKING SHAPE OVER THE
SOUTHWESTERN U.S. SOUTHERLY LOW LEVEL WINDS WILL TAP INTO THE GULF
MOISTURE AND PULL IT NORTHWARD...RESULTING IN LOW CLOUDS SPREADING
ACROSS THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY.
GFS/ECMWF/CANADIAN MODELS DEVELOP AN INVERTED SURFACE TROUGH
STRETCHING FROM THE SOUTHERN HIGH PLAINS NORTHEAST THROUGH MO
THURSDAY. QUESTION IS INITIAL PLACEMENT AND HOW FAST WILL IT MOVE
THROUGH. CURRENT SET OF PROGS ARE RATHER SIMILAR AND WILL NOT
DEVIATE FROM THEM. WITH BROAD AND DEEP SOUTHWESTERLY FLOW ALOFT AND
A BROAD BUT SHALLOW ARCTIC AIRMASS SPREADING SOUTHEAST THROUGH THE
PLAINS A CLASSIC SET UP FOR FREEZING PRECIPITATION IS BEING
ADVERTISED BY THE MODELS. IMPRESSIVE UPGLIDE NOTED BY THE GFS ON THE
285K SURFACE SUGGESTS MODELS MAY BE UNDERPLAYING THE QPF WITH THE
DEVELOPING WARM ADVECTION. SUSPECT THAT FUTURE SHIFTS WILL BE
RAISING POPS IF ANOTHER MODEL RUN OR TWO SHOW CONSISTENCY. NEXT
QUESTION THEN IS WHERE/WHEN TO DRAW THE LINE BETWEEN FREEZING AND
LIQUID PRECIPITATION. GFS PROGGED SOUNDINGS ALSO INDICATE THAT THERE
WILL NOT BE MUCH OF A THREAT FOR SNOW THROUGH FRIDAY NIGHT...IT WILL
EITHER BE RAIN OR FREEZING RAIN/DRIZZLE. TWEAKED TEMPERATURES DOWN A
BIT BEGINNING THURSDAY NIGHT AND CONTINUING INTO SATURDAY AND MADE
THE NECESSARY ADJUSTMENTS TO PRECIPITATION TYPE.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...

MO...WIND ADVISORY 12 PM TO 9 PM MONDAY FOR MOZ001>005-011-012.
KS...WIND ADVISORY 12 PM TO 9 PM MONDAY FOR KSZ102.

WFO EAX
Hazardous weather outlook, Jan 7, 1:16 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CST SUN JAN 7 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081930-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
116 PM CST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SIGNIFICANT STORM SYSTEM WILL AFFECT THE REGION BY THE END OF THE
WORK WEEK AND CONTINUE INTO THE WEEKEND. INITIALLY THIS STORM SHOULD
PRODUCE ONLY RAIN THURSDAY AND THURSDAY NIGHT. BY FRIDAY TEMPERATURES
MAY BE COLD ENOUGH AT THE SURFACE THAT THE RAIN COULD SWITCH OVER TO
FREEZING RAIN ACROSS FAR NORTHWEST MISSOURI...WITH THE FREEZING RAIN
THREAT SHIFTING SLOWLY SOUTHEAST THROUGH THE REST OF FRIDAY AND INTO
SATURDAY. HOWEVER THERE REMAINS MUCH UNCERTAINTY AS TO HOW SOON THE
RAIN WOULD CHANGE OVER TO FREEZING RAIN...AND HOW FAR SOUTH THE
RAIN/FREEZING RAIN LINE WILL SET UP. THERE IS ALSO A CHANCE FOR
SNOW...MAINLY ACROSS NORTHEAST KANSAS AND FAR NORTHERN MISSOURI BY
LATE SATURDAY INTO SUNDAY..AS MORE COLD AIR FILTERS INTO THE REGION.

IN THE SHORTER TERM...ON MONDAY...NORTHWEST WINDS WILL INCREASE
DURING THE AFTERNOON AND EVENING HOURS. WINDS MAY BE NEARING ADVISORY
CRITERIA OVER NORTHWEST AND NORTH CENTRAL MISSOURI AND EXTREME
NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NRR/PC

Nearby

Wind Advisories in Missouri, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.